MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Catalog Number 175818
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the training conducted on (b)(6) 2025, at 23:58, in which the proper use of the lubrisil tray for bladder catheter was explained, an equipment failure occurred.At the time of insufflating the foley catheter balloon, the second line of the device ruptured.That rupture caused the injectable solution used to inflate the balloon to spill completely, since the syringe inlet was completely detached.The demonstration was stopped immediately, and the incident was documented for analysis.Product data was retained for traceability.That incident occurred during a training activity, without involving a patient.However, it is considered important to report due to the proximity of the batch expiration date and the possible implication of a manufacturing defect.There was no direct impact on any patient as the incident occurred during technical training and not in an actual clinical setting.No invasive procedures were performed on people.The incident caused a disruption in the training, which affected the continuity of learning and practical demonstration.The health professional in charge of the training had to temporarily suspend the session to evaluate the equipment malfunction and explain the situation to the attendees.A clinical recovery was not necessary, but the incident was documented, the defective product was retained for analysis, and the appropriate supplier was notified.The training was resumed using a different tray, with no further problems.That type of failure can compromise staff confidence in the use of the product, so a review of the affected lot and a quality assessment by the manufacturer are recommended.The hospital did not know the storage conditions prior to the arrival of the product to the hospital unit, which generates uncertainty about the integrity of the material.(b)(4) pieces of the same lot nghz2484 were received during the third week of (b)(6) 2025, all with a very close expiration date 31may2025.Given that situation, the nursing leadership had expressed concern about the possible impact that this type of failure could had on direct patient care, especially if the product shows deterioration related to storage or transport time.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d, e, g.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the training conducted on 27may2025, at 23:58, in which the proper use of the lubrisil tray for bladder catheter was explained, an equipment failure occurred.At the time of insufflating the foley catheter balloon, the second line of the device ruptured.That rupture caused the injectable solution used to inflate the balloon to spill completely, since the syringe inlet was completely detached.The demonstration was stopped immediately, and the incident was documented for analysis.Product data was retained for traceability.That incident occurred during a training activity, without involving a patient.However, it is considered important to report due to the proximity of the batch expiration date and the possible implication of a manufacturing defect.There was no direct impact on any patient as the incident occurred during technical training and not in an actual clinical setting.No invasive procedures were performed on people.The incident caused a disruption in the training, which affected the continuity of learning and practical demonstration.The health professional in charge of the training had to temporarily suspend the session to evaluate the equipment malfunction and explain the situation to the attendees.A clinical recovery was not necessary, but the incident was documented, the defective product was retained for analysis, and the appropriate supplier was notified.The training was resumed using a different tray, with no further problems.That type of failure can compromise staff confidence in the use of the product, so a review of the affected lot and a quality assessment by the manufacturer are recommended.The hospital did not know the storage conditions prior to the arrival of the product to the hospital unit, which generates uncertainty about the integrity of the material.(b)(4) pieces of the same lot nghz2484 were received during the third week of may2025, all with a very close expiration date 31may2025.Given that situation, the nursing leadership had expressed concern about the possible impact that this type of failure could had on direct patient care, especially if the product shows deterioration related to storage or transport time.Per additional info received on 16jun2025, stated that no, the sample is not contaminated, and it is in the office.It's one piece.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-video sample noted one opened (without original packaging), silicone foley.Visual inspection of the video sample noted that using the syringe the catheter balloon was inflated with 10 ml of distilled water and upon inflation the inflation valve cap came apart from the inflation valve while being still attached to the syringe tip.This does not meet specification per (b)(4), revision 21 which states "cap and valve must be present and assembled the tip of the black material of the valve is visible on the surface of the cap (2) without cuts, holes or tears on the inflation arm.The labeling is found to be adequate a review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Correction: d, e, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the training conducted on (b)(6) 2025, at 23:58, in which the proper use of the lubrisil tray for bladder catheter was explained, an equipment failure occurred.At the time of insufflating the foley catheter balloon, the second line of the device ruptured.That rupture caused the injectable solution used to inflate the balloon to spill completely, since the syringe inlet was completely detached.The demonstration was stopped immediately, and the incident was documented for analysis.Product data was retained for traceability.That incident occurred during a training activity, without involving a patient.However, it is considered important to report due to the proximity of the batch expiration date and the possible implication of a manufacturing defect.There was no direct impact on any patient as the incident occurred during technical training and not in an actual clinical setting.No invasive procedures were performed on people.The incident caused a disruption in the training, which affected the continuity of learning and practical demonstration.The health professional in charge of the training had to temporarily suspend the session to evaluate the equipment malfunction and explain the situation to the attendees.A clinical recovery was not necessary, but the incident was documented, the defective product was retained for analysis, and the appropriate supplier was notified.The training was resumed using a different tray, with no further problems.That type of failure can compromise staff confidence in the use of the product, so a review of the affected lot and a quality assessment by the manufacturer are recommended.The hospital did not know the storage conditions prior to the arrival of the product to the hospital unit, which generates uncertainty about the integrity of the material.(b)(4) pieces of the same lot nghz2484 were received during the third week of may2025, all with a very close expiration date 31may2025.Given that situation, the nursing leadership had expressed concern about the possible impact that this type of failure could had on direct patient care, especially if the product shows deterioration related to storage or transport time.Per additional info received on 16jun2025, stated that no, the sample is not contaminated, and it is in the office.It's one piece.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-video sample noted one opened (without original packaging), silicone foley.Visual inspection of the video sample noted that using the syringe the catheter balloon was inflated with 10 ml of distilled water and upon inflation the inflation valve cap came apart from the inflation valve while being still attached to the syringe tip.This does not meet specification per (b)(4), revision 21 which states "cap and valve must be present and assembled the tip of the black material of the valve is visible on the surface of the cap [2] without cuts, holes or tears on the inflation arm.This occurrence does not introduce a new hazard or harm.It represents a known failure mode that has been assessed in the product risk management file in accordance with applicable regulatory standards and internal procedures.The associated risks continue to be monitored as part of ongoing post-market activities in compliance with both regulatory requirements and local procedures.Product labeling was reviewed for this investigation.The labeling is found to be adequate.The lot number provided is invalid, therefore dhr review can¿t be completed.Correction: d, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the training conducted on (b)(6) 2025, at 23:58, in which the proper use of the lubrisil tray for bladder catheter was explained, an equipment failure occurred.At the time of insufflating the foley catheter balloon, the second line of the device ruptured.That rupture caused the injectable solution used to inflate the balloon to spill completely, since the syringe inlet was completely detached.The demonstration was stopped immediately, and the incident was documented for analysis.Product data was retained for traceability.That incident occurred during a training activity, without involving a patient.However, it is considered important to report due to the proximity of the batch expiration date and the possible implication of a manufacturing defect.There was no direct impact on any patient as the incident occurred during technical training and not in an actual clinical setting.No invasive procedures were performed on people.The incident caused a disruption in the training, which affected the continuity of learning and practical demonstration.The health professional in charge of the training had to temporarily suspend the session to evaluate the equipment malfunction and explain the situation to the attendees.A clinical recovery was not necessary, but the incident was documented, the defective product was retained for analysis, and the appropriate supplier was notified.The training was resumed using a different tray, with no further problems.That type of failure can compromise staff confidence in the use of the product, so a review of the affected lot and a quality assessment by the manufacturer are recommended.The hospital did not know the storage conditions prior to the arrival of the product to the hospital unit, which generates uncertainty about the integrity of the material.170 pieces of the same lot nghz2484 were received during the third week of may2025, all with a very close expiration date 31may2025.Given that situation, the nursing leadership had expressed concern about the possible impact that this type of failure could had on direct patient care, especially if the product shows deterioration related to storage or transport time.Per additional info received on 16jun2025, stated that no, the sample is not contaminated, and it is in the office.It's one piece.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22236635
Report Number1018233-2025-04708
Device Sequence Number9098832
Product Code EZL
UDI-Device Identifier00801741034176
UDI-Public(01)00801741034176
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number175818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/19/2025
10/01/2025
10/10/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/01/2025
10/03/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown